Alert archive / Texas / Small Craft Advisories in 2019
Small Craft Advisory 55, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Nov 30, 2019, 11:27 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2019, 11:27 AM CST (17:27 UTC)
- Expired
- Nov 30, 2019, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 30, 6:04 AM CST, 5 hours 23 minutes earlier.
Area forecast discussion, Nov 30, 6:04 AM CST, 5 hours 23 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 604 AM CST Sat Nov 30 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...MVFR is prevailing at the aerodromes right now, but VFR is expected to develop and rule as the day progresses. For tonight, the approach of a weak cold front will cause winds to gradually diminish, and this may allow for the formation of fog beginning around midnight tonight. && .PREV DISCUSSION... /issued 341 AM CST Sat Nov 30 2019/ SHORT TERM (Now through Sunday): The main event during this portion of the forecast will be the Saturday night through early Sunday morning passage of a weak cold front. Any precipitation that occurs with this front is projected to be on Sunday and along and east of the Interstate 69E corridor. Additionally, model guidance suggests that areas of fog may develop in advance of the cold front late Saturday night. Not surprisingly, above normal temperatures are expected in advance of the front, with more near normal values after the front's passage. LONG TERM (Sunday Night through Friday): Forecast confidence remains fairly high through at least the first half of the upcoming workweek, as long-range global forecast models are in good agreement with the overall weather pattern. A 500mb subtropical ridge, centered over central Mexico, will dominate across Southern Texas at the start of the long period. At the surface, high pressure over northern Texas will continue to keep winds northerly and usher in cooler and drier air into Deep South Texas through Monday. By Tuesday, onshore flow will return as the surface high shifts over the northern Gulf. Return flow may bring in a slight chance of coastal showers on Wednesday. However, for now, kept best chances of rain offshore. The pressure gradient will tighten and increase southerly winds slightly starting Wednesday night and continuing into Thursday as a deepening surface low develops along the foothills of the Rocky Mountains. Both 00z runs of GFS and ECMWF are in fair agreement that a shortwave trough, with maritime-polar air, will progress eastward from southern California, across the Desert Southwest, and enter the Southern Plains sometime Thursday morning or afternoon, with GFS being about six hours faster. This shortwave trough will allow a cold front to push through the CWA on Friday morning. Forecast models are not very optimistic with PoPs with the front, with the best chances east of US 281/I69C right along the front. Both low and high temperatures will increase each day through the long term period, with temperatures near or slightly below seasonal normal Sunday night through Monday night. High temperatures return above normal on Tuesday, once onshore flow returns, with highs reaching the mid-upper 70s. Highs continue to warm into the low-mid 80s on Wednesday and Thursday. Additionally, lows will also be well above seasonal normal starting Wednesday morning, with temps in the upper 50s to lower 60s each morning through Friday morning. Temperatures on Friday could be tricky, highly dependent on exact timing of the incoming cold front. MARINE: (Now through Sunday): Buoy 42020 reported south-southeast winds around 14 knots gusting to around 16 knots with seas slightly over 4.5 feet with a period of 6 seconds at 250 CST/850 UTC. Adverse marine conditions are expected along the Lower Texas Coast during the period as an enhanced pressure gradient over the western Gulf of Mexico today and tonight yields to the passage of a cold front on Sunday. Small Craft Exercise Caution is likely for portions or all of the lower Texas coastal waters, with Small Craft Advisory possible. Sunday night through Wednesday night: Persistent moderate to breezy north winds on the Gulf will help build seas Sunday night into Monday morning, with low end small craft advisory conditions possible. Winds should decrease to light by Monday night through Wednesday night as high pressure builds over the Gulf. && .BRO WATCHES/WARNINGS/ADVISORIES...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Nov 30, 4:12 AM CST, 7 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 412 AM CST Sat Nov 30 2019 TXZ248>257-351-353-011200- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 412 AM CST Sat Nov 30 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a moderate risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. Areas of fog, some possibly dense, may develop after midnight tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday An elevated risk of rip currents is possible at the local beaches Sunday and Monday and again Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-011200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 412 AM CST Sat Nov 30 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small Craft Advisories are possible for portions or all of the lower Texas coastal waters Sunday and again on Friday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 10:27 AM CST | Wind Advisory | BRO | Cameron, Hidalgo, Willacy | 6 hr |
Nearby
Small Craft Advisories in Texas, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.